Another Tramadol question

Discussion in 'Fibromyalgia Main Forum' started by cczub, Oct 1, 2006.

  1. cczub

    cczub New Member

    For those who have been following, I went to the doctor last Thursday and he was happy that we've found something that works for sleep(trazodone) and decided to start working on my pain issues.

    He gave me a script from Tramadol. He recommended that I start it on the weekend as it could experience tiredness and dizzyness for the first 24-48.

    Boy did it make me feel wierd. I was tired but couldn't sleep and was in a daze. I only took the minimum dosage. I did learn that I need to take it with food otherwise I get very naseaus.

    My question is this... Even taking it yesterday for the second day I was still out of it and had trouble functioning. Does this go away? I didn't take it today as I work fulltime and can't be a medicated zombie at work and the way I felt the past 2 days I won't drive if I feel like that.

    I did work well for the pain and wish I could have taken it this morning but was afraid to because of the side effects. I need to know if they go away with time.

  2. PITATOO

    PITATOO Member

    For me tramadol has been a life saver. I take 2 50mg tabs 3 x and have for over 10 years. It is the only pain killer that really works. But if I take it too close to bed I can't sleep. It also makes me sweat more. Drink lots of water and yes if it upsets your stomach eat with it. You may want to try the extended release. I never felt tired or dizzy but more hyped up, coffee like buzz; if you want to call it a buzz. Also watch your liver enzymes and don't drink while taking it, damage your stomach lining more and worse on your liver. But all in all I think it is one of the best out there without going to Oxy, or Vicodin etc. Good luck - Bobby - Do some searching on this site and I'm sure you will find old posts.
  3. sueliza

    sueliza New Member

    I have been on Tramadol for almost two years and I still only take 1/2 of a 50mg tablet. I don't take it close to bedtime because it doesn't seem to make me sleepy either.

    If you can start at a lower dose and give your body time to adjust to it it may help. I have never tried to increase the dose, but I know people take a lot more than I do with no problems.

    I also have to be careful about taking it with food.

    Good luck, I hope it decreases your pain!
  4. cczub

    cczub New Member

    Maybe I'll try 1/2 a dose and see what happens.. Usually the first 50mg dose in the morning doesn't effect me much but that second dose 4-5 hours later makes me "loopy"..
  5. cczub

    cczub New Member

  6. jens2angels

    jens2angels New Member

    I take 50 mg tabs 4 times a day. I took it on my days off to see how it would affect me and the first day it made me kinda fuzzy, but after a couple days it didn't really affect me anymore (side affect wise). I does make me kinda wired so I don't take it past 5 or 6 at night. I usually take most my meds with food, but it doesn't affect me a whole lot if I haven't eaten when I take it.
    It does work great for me for pain. It doesn't keep my completely pain free, but it keeps in check enough that it doesn't bother me so much.
  7. sugarbugar

    sugarbugar New Member

  8. cczub

    cczub New Member

    on tramadol? The main thing I need to know if the side effects I'm having(tiredness and a little "out of it")goes away with time.
  9. NannyG

    NannyG New Member

    May be the problem mixing the two drugs. My Rheumatologist will not give these two medications together. This may be the problem. I have taken Tramadol for 4 years and it is the only thing I can take that gives me relief. Hope you get to feeling better.
  10. Beadlady

    Beadlady Member

    bottle says to take 2 50 mg pills, but if I take 2 it makes my jaw hurt & be tight. So, now I take about 1 &1/2 pills--no jaw pain-but still have pain relief
  11. charlie21

    charlie21 New Member

    Hello there, I take tramacet, which is tramadol and paracetomol combined. I only take 37.5 mgs tramadol and the paracetomol is 325 mgs, and I feel it. I was initially on 2 tablets every 6 hours, but found the effects were accumulative for some reason, and by the end of the day I was falling asleep at work. Luckily I work for a Consultant Psychiatrist, who is also a doctor, and he understood I was having difficulties, and suggested that although he wasn't my doctor, that I cut down a bit as he was worried about my driving. I did get complete pain relief on the full dose. I now only take one, every four hours, which seems to be okay, but I don't get complete pain relief. I think although a lot of people are on the 50 mgs of tramadol, it also can depend on what else you are taking. I also take a betablocker which works 24 hours around the clock, which might make my tramacet more potent and makes you more tired. Can feel tired and wired on them tramacet sometimes, and if I miss a dose for a long time, can make you feel quite anxious but they do help me get going in the mornings, when I am as stiff as a board and ache all over. Charlie
  12. gymmbabe

    gymmbabe New Member

    i have not heard of extended release tramadol...can you tell me more about it??

    Dawn
  13. PVLady

    PVLady New Member

    I have to be careful with Tramadol (Ultram). I have the best luck when I take it for pain combined with Tylenol.

    For sleep I use Ambien CR along with some regular Ambien and 25 mg Benadryl. I was also using Restoril 15 mg for sleep. (It is good if you have anxiety).

    It is possible Tramadol may not be the right med for you.

    I found with sleep meds it is "trial and error". My doctor gave me several different sleep meds to try and in the end, I actually rotate taking them so I don't develop a tolerance.

    Are you taking Tramadol for pain or sleep? What meds are you taking with it. I also found with Tramadol you have to be careful with "interactions" with other meds.

    Even small amounts of some drugs interacting can be dangerous. (I am not convinced doctors watch this closely).

  14. JoFMS

    JoFMS New Member

    Hi,

    I take Tramacet and have found it to be the only painkiller that makes me feel good, I can't get through the day without it. I take 2 tablets at 10am every day which lasts until about 4 or 5pm so it keeps me going and also helps me with confidence. The doc says I can take another dose after 6 hrs but I choose not to as I can just about manage the day on this dose, it's the evenings I struggle with but then I just go to sleep.

    I do go to bed very early, usually about 8pm but it works wonders for sleep. When I took it in the afternoon about 2pm, I found I could stay awake quite late so it means I can alter the times depending on what I'm doing. If you're having side effects on tramadol, you may wish to consider this med.

    Hope this info helps x
  15. PITATOO

    PITATOO Member

    ULTRAMĀ® ER (Tramadol HCl) Extended-Release Tablets - it comes in 100, 200 and 300 mg tabs. I have not tried it yet but want to because I am on 300mgs a day and why not take it all at once if it works the same or maybe better?
  16. cczub

    cczub New Member

    I am on the Tramadol for pain and it does work... I'm only taking 1 every 4 hours and can go 5 hours before I start feeling the pain come back. I'm taking Tradazone for sleep ant that is wrokign great too.

    I had to take the Tramadol this morning for pain and it's made me feel very weird but almost NO pain. It's kinda difficult to work because the brain fog combined with the "wierd" feeling makes it difficult to concentrate.

    It's wierd, some days I get the "wierd" feeling and others I don't. The past 2 days I felt no side effect(but was only taking it AFTER work). Today I needed to take it in the morning because of over doing it yesterday...

    It does work for the pain so I guess I'll have to deal with the side effect of feling weird every once in a while.
  17. dononagin

    dononagin New Member

    I love it! It takes the edge off the pain without making me stupid! I can't sleep with it either though if I take too close to bed time.
    hugs!